Each Multi-Symptom TYLENOL® COLD SEVERE CONGESTION Non-Drowsy Caplet contains acetaminophen 325 mg, dextromethorphan HBr 15 mg, guaifenesin 200 mg and pseudoephedrine HCl 30 mg.
Multi-Symptom TYLENOL® COLD SEVERE CONGESTION NON-DROWSY Caplets contains a clinically proven analgesic-antipyretic, decongestant, expectorant and cough suppressant. Acetaminophen produces analgesia by elevation of the pain threshold and antipyresis through action on the hypothalamic heat regulating center. Acetaminophen is equal to aspirin in analgesic and antipyretic effectiveness and is unlikely to produce many of the side effects associated with aspirin and aspirin-containing products. Pseudoephedrine is a sympathomimetic amine which provides temporary relief of nasal congestion. Guaifenesin is an expectorant which helps loosen phlegm (mucus) and thin bronchial secretions to make coughs more productive. Dextromethorphan is a cough suppressant which provides temporary relief of coughs due to minor throat irritations that may occur with the common cold.
Multi-Symptom TYLENOL® COLD SEVERE CONGESTION NON-DROWSY Caplets: For the temporary relief of these cold symptoms: minor aches and pains, headaches, sore throat, nasal congestion, chest congestion, cough. For the reduction of fever.
Adults and children 12 years of age and older: Take 2 caplets every 6-8 hours. Do not take more than 8 caplets in 24 hours, or as directed by a doctor. Children 6-11 years of age: Take 1 caplet every 6-8 hours. Do not take more than 4 caplets in 24 hours, or as directed by a doctor. Children under 6 years of age: Do not use this product in children under 6 years of age. This will provide more than the recommended dose (overdose) and could cause serious health problems.
If a rare sensitivity reaction occurs, the drug should be discontinued.
Alcohol Warning: If you consume 3 or more alcoholic drinks every day, ask your doctor whether you should take acetaminophen or other pain relievers/fever reducers. Acetaminophen may cause liver damage.
Do not use if carton is opened or if blister unit is broken. Do not take for pain for more than 7 days or for fever for more than 3 days unless directed by a doctor. If pain or fever persists, or gets worse, if new symptoms occur, or if redness or swelling is present, consult a doctor because these could be signs of a serious condition. If sore throat is severe, persists for more than 2 days, is accompanied or followed by fever, headache, rash, nausea or vomiting, consult a doctor promptly. A persistent cough may be a sign of a serious condition. If cough persists for more than 1 week, tends to recur or is accompanied by fever, rash or persistent headache, consult a doctor. Do not take this product for persistent or chronic cough such as occurs with smoking, asthma, emphysema or if cough is accompanied by excessive phlegm (mucus) unless directed by a doctor.
Do not exceed recommended dosage. If nervousness, dizziness, or sleeplessness occur, discontinue use and consult a doctor. Do not take this product if you have heart disease, high blood pressure, thyroid disease, diabetes or difficulty in urination due to enlargement of the prostate gland unless directed by a doctor.
Keep this and all drugs out of the reach of children. In case of accidental overdose, contact a doctor or poison control center immediately. Prompt medical attention is critical for adults as well as for children even if you do not notice any signs or symptoms. As with any drug, if you are pregnant or nursing a baby, seek the advice of a health professional before using this product. Do not use with other products containing acetaminophen.
Do not use this product if you are now taking a prescription monoamine oxidase inhibitor (MAOI) (certain drugs for depression, psychiatric or emotional conditions, or Parkinson' disease), or for 2 weeks after stoppping the MAOI drug. If you are uncertain whether your prescription drug contains an MAOI, consult a health professional before taking this product.
Acetaminophen in massive overdosage may cause hepatic toxicity in some patients. In adults and adolescents (>/= 12 years of age), hepatic toxicity may occur following ingestion of greater than 7.5 to 10 grams over a period of 8 hours or less. Fatalities are infrequent (less than 3-4% of untreated cases) and have rarely been reported with overdoses of less than 15 grams. In children (< 12 years of age), an acute overdosage of less than 150 mg/kg has not been associated with hepatic toxicity. Early symptoms following a potentially hepatotoxic overdose may include: nausea, vomiting, diaphoresis and general malaise. Clinical and laboratory evidence of hepatic toxicity may not be apparent until 48 to 72 hours postingestion. In adults and adolescents, any individual presenting with an unknown amount of acetaminophen ingested or with a questionable or unreliable history about the time of ingestion should have a plasma acetaminophen level drawn and be treated with N- acetylcysteine. For full prescribing information, refer to the N- acetylcysteine package insert. Do not await results of assays for plasma acetaminophen levels before initiating treatment with N- acetylcysteine. The following additional procedures are recommended: Promptly initiate gastric decontamination of the stomach. A plasma acetaminophen assay should be obtained as early as possible, but no sooner than four hours following ingestion. If an acetaminophen extended release product is involved, it may be appropriate to obtain an additional plasma acetaminophen level 4-6 hours following the initial acetaminophen level. If either acetaminophen level plots above the treatment line on the acetaminophen overdose nomogram, N- acetylcysteine treatment should be continued for a full course of therapy. Liver function studies should be obtained initially and repeated at 24-hour intervals.
Serious toxicity or fatalities have been extremely infrequent following an acute acetaminophen overdose in young children, possibly because of differences in the way they metabolize acetaminophen. In children, the maximum potential amount ingested can be more easily estimated. If more than 150 mg/kg or an unknown amount was ingested, obtain a plasma acetaminophen level as soon as possible, but no sooner than 4 hours following ingestion. If an acetaminophen extended release product is involved, it may be appropriate to obtain an additional plasma acetaminophen level 4-6 hours following the initial acetaminophen level. If either acetaminophen level plots above the treatment line on the acetaminophen overdose nomogram, N- acetylcysteine treatment should be initiated and continued for a full course of therapy. If an assay cannot be obtained and the estimated acetaminophen ingestion exceeds 150 mg/kg, dosing with N- acetylcysteine should be initiated and continued for a full course of therapy.
For additional emergency information, call your regional poison center or call the Rocky Mountain Poison Center toll-free, (1-800-525-6115).
Symptoms from pseudoephedrine overdose consist most often of mild anxiety, tachycardia and/or mild hypertension. Symptoms usually appear within 4 to 8 hours of ingestion and are transient, usually requiring no treatment.
Acute dextromethorphan overdose usually does not result in serious signs and symptoms unless massive amounts have been ingested. Signs and symptoms of a substantial overdose may include nausea and vomiting, visual disturbance, CNS disturbances, and urinary retention.
Chlorpheniramine toxicity should be treated as you would an antihistamine/anticholinergic overdose and is likely to be present within a few hours after acute ingestion. Guaifenesin should be treated as a non-toxic ingestion.
Alcohol Information: Chronic heavy alcohol abusers may be at increased risk of liver toxicity from excessive acetaminophen use, although reports of this event are rare. Reports usually involve cases of severe chronic alcoholics and the dosages of acetaminophen most often exceed recommended doses and often involve substantial overdose. Healthcare professionals should alert their patients who regularly consume large amounts of alcohol not to exceed recommended doses of acetaminophen.
Carnauba Wax, Cellulose, Corn Starch, D&C Yellow #10, FD&C Blue #1, FD&C Yellow #6, Hydroxypropyl Methylcellulose, Iron Oxide, Povidone, Silicon Dioxide, Sodium Starch Glycolate, Stearic Acid, Titanium Dioxide, Triacetin.
Caplets: Buttery-tan-colored, imprinted with "TYLENOL COLD SC" in green ink--blister packs of 24. Store at room temperature. Avoid high humidity and excessive heat (40°C).